Arkansas, 2020

Flooding in Arkansas, May 1 to 31, 2020

May 1 to 31, 2020 · NWS LZK · 6 events in 5 counties and zones

Flooding in April continued into early May 2020. Heavy rain was the culprit.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
6

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS LZK wrote it up.

Flooding in April continued into early May 2020. Heavy rain was the culprit.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before the first event at Apr 30, 11:23 PM CST, 37 minutes earlier.

Area forecast discussion, Apr 30, 11:23 PM CST, 37 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Little Rock AR
1223 AM CDT Fri May 1 2020

.AVIATION...01/06Z
VFR conditions are expected through the period, with no
significant weather or obstructions to visby.
&&

.PREV DISCUSSION...(ISSUED 644 PM CDT Thu Apr 30 2020)
AVIATION...

For the 00Z TAFs, VFR conditions are expected at all terminals
through the forecast period. Winds will become light and variable
during the overnight hours. On Friday, winds will be more
southerly and near or below 15kts. Cloud cover will increase, with
partly cloudy skies expected during the afternoon hours.

PREV DISCUSSION...(ISSUED 239 PM CDT Thu Apr 30 2020)
SHORT TERM...Today Through Saturday

A high pressure haiku:

High pressure is here
Bringing fair weather and warmth
Some clouds, but no rain

The weather will be quiet through the period with only some
passing clouds tomorrow and Saturday. Winds will become southerly
by tomorrow morning and moisture will begin streaming in, but
no incoming systems to monitor attm.

Cooper

LONG TERM...Saturday Night Through Wednesday

Not many changes to the long term portion of the forecast this
afternoon. Above normal temperatures will be in place for the first
few days of the forecast with H500 ridging in place south of the
area and surface high pressure to the southeast.

Even as H500 shortwaves traverse the country from west to east in
the zonal flow, little interaction will be noted locally thanks the
ridging to the south. Even as a front moves into the state, rain
chances will largely be confined to northern portions of the
forecast area.

By mid to late week, it appears mid-level ridging will build again
over the western US while troughing will dominate over the east.
Temperatures will begin to reflect this change, with below normal
readings expected across the area.

67

&&

.LZK Watches/Warnings/Advisories...NONE.
&&

Aviation...57
Hazardous weather outlook, Apr 30, 2:55 AM CST, 21 hours 5 minutes before
Hazardous Weather Outlook
National Weather Service Little Rock AR
355 AM CDT Thu Apr 30 2020

ARZ003>008-012>017-021>025-030>034-037>047-052>057-062>069-011000-
Boone-Marion-Baxter-Fulton-Sharp-Randolph-Newton-Searcy-Stone-
Izard-Independence-Lawrence-Johnson-Pope-Van Buren-Cleburne-
Jackson-Logan-Conway-Faulkner-White-Woodruff-Scott-Yell-Perry-
Polk-Montgomery-Garland-Saline-Pulaski-Lonoke-Prairie-Monroe-Pike-
Clark-Hot Spring-Grant-Jefferson-Arkansas-Dallas-Cleveland-
Lincoln-Desha-Ouachita-Calhoun-Bradley-Drew-
355 AM CDT Thu Apr 30 2020

This Hazardous Weather Outlook is for a Large Part of Arkansas.

.DAY ONE...Today and Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Friday Through Wednesday

No hazardous weather is expected at this time.

.Spotter Information Statement...

Spotter activation will not be needed.

&&

Visit NWS Little Rock on the web. Go to http://weather.gov/lzk.

57/230

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

6 flood. Local standard time, as filed.

Flood, Woodruff

When
May 1, 12:00 AM CST to May 31, 11:59 PM CST
Where
Woodruff County, 3 mi WNW of Augusta to 1.89 mi WSW of Ruffwood
Cause
Heavy Rain
Reported by
River/Stream Gage
Coordinates
35.296, -91.420

Flooding continued into early May on the White River at Augusta due to heavy rain.

Flood, Monroe

When
May 1, 12:00 AM CST to May 31, 11:59 PM CST
Where
Monroe County, 4.29 mi NNE of Clarendon Muni Arpt to 0.9 mi NE of Roe
Cause
Heavy Rain
Reported by
River/Stream Gage
Coordinates
34.707, -91.369

Flooding continued into early May on the White River at Clarendon due to heavy rain.

Flood, White

When
May 1, 12:00 AM CST to May 4, 1:07 AM CST
Where
White County, 1.04 mi SE of Watkins to 3.02 mi SW of Georgetown
Cause
Heavy Rain
Reported by
River/Stream Gage
Coordinates
35.139, -91.468

Flooding continued into early May on the White River at Georgetown due to heavy rain.

Flood, Lawrence

When
May 1, 12:00 AM CST to May 31, 11:59 PM CST
Where
Lawrence County, 1.11 mi NNW of Black Rock to 2.03 mi NNW of Powhatan
Cause
Heavy Rain
Reported by
River/Stream Gage
Coordinates
36.115, -91.108

Flooding continued into early May on the Black River at Black Rock due to heavy rain.

Flood, Woodruff

When
May 1, 12:00 AM CST to May 6, 7:00 AM CST
Where
Woodruff County, 0.91 mi WSW of Riverside to 0.25 mi N of Cavell
Cause
Heavy Rain
Reported by
River/Stream Gage
Coordinates
35.277, -91.246

Flooding continued into early May on the Cache River at Patterson due to heavy rain.

Flood, Ouachita

When
May 1, 12:00 AM CST to May 2, 3:40 AM CST
Where
Ouachita County, 1.75 mi NNW of Camden to 1.52 mi WNW of Collendale
Cause
Heavy Rain
Reported by
River/Stream Gage
Coordinates
33.604, -92.839

Flooding continued into early May on the Ouachita River at Camden due to heavy rain.

What these are

Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Arkansas in 2020Every state in 2020This day in weather historyWarnings in Arkansas, May 2020

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 887646, 887647, 887648, 887649, 887650, 887651.